MAUDE Adverse Event Report: MEDTRONIC NEUROMODULATION ASCENDA; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC NEUROMODULATION ASCENDA; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8781
Medical Device Problem Codes Connection Problem (2900); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare provider via a company representative regarding a patient receiving lioresal 2000 mcg/ml at 150 mcg / day via an implantable pump.The indications for use were not reported.It was reported that the healthcare provider was unable to get the spinal section of the catheter onto the connection pin.The healthcare provider made several attempts without being successful.At some point the collet on the spinal side fell apart from the rest of the connector.When asked if there were any environmental, external or patient factors that may have led or contributed to the issue the reporter did not believe the healthcare provider handled the catheter or the connector roughly.There was no troubleshooting performed.The company representative went and got an 8785 to replace the broken connector.The issue was resolved at the time of the report.The patient status was noted as alive, no injury and no further complications were reported or anticipated.
 
Additional Manufacturer Narrative
Analysis of the catheter found that the collet was detached from the catheter to catheter connector when it was returned to the manufacturer.If information is provided in the future, a supplemental report will be issued.

Brand Name
ASCENDA
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC NEUROMODULATION
800 53rd ave ne
minneapolis MN 55421 1200
MDR Report Key6962895
Report Number3007566237-2017-04479
Device Sequence Number633856
Product Code LKK
UDI-Device Identifier00643169202139
UDI-Public00643169202139
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2019
Device Model Number8781
Device Catalogue Number8781
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2017
Supplement Date Received by Manufacturer11/20/2017
Initial Report FDA Received Date10/19/2017
Supplement Report FDA Received Date12/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR